| Catalog Number |
4401204X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the powerflex pro 12mm4cm 135 balloon ruptured when the balloon dilated.There were no reported patient injuries.The product will not be returned because the patient had infectious diseases.Additional procedural details were requested but are unknown.
Additional Manufacturer Narrative
After further review of additional information received the following have been updated accordingly.A powerflex pro 12mm x 4cm 135cm balloon ruptured when the balloon was dilated.There were no reported patient injuries.Additional procedural details were requested but are unknown.The device was not returned for evaluation as the device was discarded due to patient¿s infectious disease.A product history record (phr) review of lot 82153776 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.